Louisiana, 2011

Excessive Heat in Louisiana, August 7, 2011

August 7, 2011 · NWS SHV · 1 event in 1 county or zone

Ambient temperatures around 105 degrees with heat index values around 110 degrees resulted in a heat related fatality in Bossier Parish. A woman in her 70s was found deceased in her home.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Ambient temperatures around 105 degrees with heat index values around 110 degrees resulted in a heat related fatality in Bossier Parish. A woman in her 70s was found deceased in her home. It was determined that her death was heat related.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 1:39 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 7, 1:39 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT SUN AUG 7 2011

.DISCUSSION...
UPPER-LEVEL RIDGE CONTINUING TO RETROGRADE WEST THIS
AFTERNOON...ALLOWING FOR ISOLATED CONVECTION TO DEVELOP ALONG ITS NORTHERN
PERIPHERY ACROSS CENTRAL AND SOUTHWEST ARKANSAS. SOME OF THESE
STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA AND THE INTERSTATE 30 CORRIDOR OF SOUTHERN
ARKANSAS THROUGH THE REMAINDER OF THE AFTERNOON.

INCREASED INSTABILITY AND VERTICAL MIXING HAS ALSO PROVIDED SOME
RELIEF FROM THE HEAT...WITH MOST LOCATIONS ONLY REPORTING
TEMPERATURES AT OR AROUND 100 DEGREES AT THIS HOUR. RIDGE IS
FORECAST TO REMAIN TO THE WEST THROUGH MUCH OF THE FORECAST
PERIOD...ALLOWING FOR AFTERNOON HIGH TEMPERATURES TO RANGE FROM
100 TO 105 DEGREES EACH DAY. FOR THIS FORECAST PACKAGE...CONTINUED
HEAT ADVISORY THROUGH MONDAY EVENING AS HEAT INDEX VALUES ARE
FORECAST TO CLIMB ABOVE 105 DEGREES ACROSS THE REGION.

A WEAK FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS THE REGION ON
TUESDAY...PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
THE END OF THE FORECAST PERIOD. /05/

&&

.AVIATION...
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH 09/00Z. EXPECT SCATTERED
CLOUDS AROUND 7 KFT DURING THE AFTERNOON HOURS WITH SOME MID LEVEL
CIGS AROUND 12 KFT LINGERING OVERNIGHT IN AREAS WHERE CONVECTION
OCCURS. ISOLATED TSTMS EXPECTED MAINLY NORTH OF A KPRX TO KMLU LINE
AND SOUTH OF A KLFK TO KAEX LINE. SURFACE WIND GENERALLY SOUTHERLY
AROUND 10 KTS WITH OCCASIONAL GUSTS TO 15 KTS. WINDS DIMINISHING TO
LESS THAN 10 KTS AFTER 01Z THE BECOMING SOUTHWEST AFTER 06Z AND
INCREASING WITH GUSTS TO 15 KTS AFTER 14Z MONDAY. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79 102  80 101  79 /  10  10  10  10  20
MLU  79 101  78 100  78 /  20  10  10  10  30
DEQ  78 104  77 103  77 /  20  10  10  10  20
TXK  80 103  79 102  78 /  20  10  10  10  20
ELD  79 102  77 100  76 /  20  10  10  10  30
TYR  82 103  80 102  79 /  10  10  10  10  10
GGG  79 103  79 102  78 /  10  10  10  10  20
LFK  78 101  78 101  77 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     OKZ077.

TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

05/14
Hazardous weather outlook, Aug 7, 10:47 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SUN AUG 7 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY WITH AFTERNOON HIGH
TEMPERATURES FORECAST TO RANGE BETWEEN 100 AND 105 DEGREES...YIELDING
HEAT INDEX VALUES AS HIGH AS 110 DEGREES. PRECAUTIONS SHOULD BE
TAKEN TO PROTECT AGAINST HEAT RELATED ILLNESSES RESULTING FROM
OUTDOOR EXPOSURE OR INADEQUATELY COOLED BUILDINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS MAY PROVIDE TEMPORARY
RELIEF TO THE CONTINUED HOT CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, Bossier

When
August 7, 4:00 PM CST
Where
Bossier forecast zone
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
32.679, -93.605 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Excessive Heat, Bossier2011-08-07FemalePermanent HomeDirect

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320287.